MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. CAMERA HEAD

SHIRAKAWA OLYMPUS CO., LTD. CAMERA HEAD
Model Number OTV-S7H-1D
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that the subject device had a poor image quality.The issue was found during reprocessing for a therapeutic procedure.The procedure was completed with the same device and there were no reports of patient harm.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for inspection and the reported failure was not reproduced.However, device evaluation found the following: corrosion of electrical contacts, corrosion of adapter mounts and cable damage.A definitive root cause of the reported event could not be conclusively identified.As per ifu (instruction for use): do not clean, disinfect, sterilize, or store this product together with tweezers, forceps, scalpels, etc.There is a risk that the camera cable may become punctured, causing water leakage and damaging the electrical circuits inside the product.Be careful not to damage the camera cable with sharp objects.- do not drop or bump the product.Water leakage may damage the internal electrical circuits.Connect the video connector to the otv-s7v when it is completely dry, including the electrical contact points.If it is wet, it may malfunction.If the camera cable is coiled, do not pull it forcibly, but gradually straighten it out.There is a risk of the camera cable breaking.Do not apply excessive bending, pulling, twisting or crushing to the camera cable.There is a risk of the camera cable breaking.When wiping the outer surface of the camera cable, do not squeeze the cable too hard.The camera cable may break.When using the endoscope, hold the camera head and not the camera cable.The camera cable may break.Do not use a pen or similar object to hold the camera cable in place.The camera cable may break.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
CAMERA HEAD
Common Device Name
CAMERA HEAD
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20278876
Report Number3002808148-2024-36583
Device Sequence Number12698344
Product Code GCJ
UDI-Device Identifier04953170141645
UDI-Public04953170141645
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOTV-S7H-1D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown